MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HEADLESS PIN DRIVER; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH HEADLESS PIN DRIVER; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 6541-4-809
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Reporter stated that the rubber membrane inside this pindriver seems to be difficult to penetrate with a pin.Previous experience included having to rotate the pin 2 mm to get it in place.This pindriver it is hard to do so.The pin will only in 10% of the times get in the right position.Patient not affected, procedure completed successfully.
 
Additional Manufacturer Narrative
An event regarding user error involving a triathlon driver shaft was reported.The event was not confirmed.Method & results: device evaluation and results: as per visual inspection the spring inside the driver was in place and in good condition.Material analysis is not performed as this is not related to material integrity.A functional inspection was conducted on the returned device, headless pin driver, and headless pin 3" long triathlon.When inserting the headless pins into the driver a small twist of the pin locked into place.The pin is secure in the driver.The reported event of "the rubber membrane inside this pindriver seems to be difficult to penetrate with a pin" was not confirmed.Medical records received and evaluation: not performed as no medical records were provided.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the event reported for during surgery it was observed that the rubber membrane inside the pin driver was difficult to penetrate with a pin.The event could not be confirmed nor the root cause determined on the basis of visual and functional inspection of the returned device.The spring inside the driver was in place and in good condition.A functional inspection was conducted on the returned device headless pin driver and headless pin 3" long triathlon.When inserting the headless pins into the driver a small twist of the pin locked into place.The pin is secure in the driver.The reported event of "the rubber membrane inside this pindriver seems to be difficult to penetrate with a pin" was not confirmed.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
HEADLESS PIN DRIVER
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6632073
Report Number0002249697-2017-01810
Device Sequence Number13592082
Product Code JWH
UDI-Device Identifier07613327179293
UDI-Public(01)07613327179293(11)160114(10)24745
Combination Product (Y/N)N
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6541-4-809
Device Catalogue Number6541-4-809
Device Lot Number24745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/13/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;